I have lower right abominal pain and lower right side pain.
It is sharp and painful but not extreme when I cough, blow my nose, or move around a lot. It doesn't really hurt when I walk (softly and not quickly) or move slightly. It is slightly tender. I am also constipated. Other than that I feel fine. Can this just be gas or constipation or is it more likely something else?
I think it is important to have this checked out by your primary care doctor right away. There are several serious causes of abdominal pain and these need to be ruled out. If you have sudden, severe pain or fever or nausea and vomiting you should not wait to see your primary care doctor but should instead go to the emergency room for more immediate evaluation. The doctor will be able to examine your stomach to rule out causes of abdominal pain that might require intervention right away. In particular, appendicitis causes bad right sided abdominal pain; if you have appendicitis, this requires removing the appendix surgically in order to get better. Assuming your doctor rules out these serious causes, then constipation is definitely a possible cause. Distention of the colon with stool can cause bloating and even sharp pains if it is severe enough. Your doctor should be able to diagnose constipation by asking a few questions, examining your abdomen, and, in some cases, checking an x-ray. If you turn out to have constipation, then there are several excellent treatments for this, and your doctor will be able to talk to you about these and help you pick the best one for your case.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- I took 50 mg of diphenhydramine HCL and 50 mg of hydroxyzine HCL. Am I going to have a reaction?
- Could this be Costochondritis or something else?
- Why do I have tiny bumps on the palms of my hand?
- Why are my hands swollen and red?
- I heard hand sanitizer stops working if you use it too much. How much is too much in a day?
Need More Info?